MAUDE Adverse Event Report: BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/200/90; STENT

BIOTRONIK AG, BUELACH, SWITZERLAND PULSAR-18 T3 6/200/90; STENT
Model Number 430466
Medical Device Problem Code Failure to Advance (2524)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/15/2021
Type of Reportable Event Malfunction
Event or Problem Description
A pulsar 18 t3 peripheral stent system was selected for treatment of a predilated lesion.It was not possible to place the pulsar 18 t3 stent at its intended position inside the target lesion as it got stuck inside the 4f introducer sheath.
 
Additional Manufacturer Narrative
The returned product was subjected to a detailed technical analysis and the corresponding product release documentation was reviewed to establish whether a deviation from the manufacturing process could be the cause for the reported event.The technical investigation of the returned instrument revealed that the outer shaft has been retracted by about 6 mm.The distal end of the stent has been released.The outer shaft is kinked and compressed in its distal portion.Outside of the deformed zone the diameter of the outer shaft still complies with the specification.The introducer sheath used in the intervention was not returned for analysis.Due to the state of the instrument, it could not be inserted through a reference introducer sheath.Review of the product release documentation confirmed that the device in question was manufactured according to specifications and successfully passed all in process controls as well as the final inspection.During final inspection, the outer shaft of every stent system undergoes visual inspection and a 100 percent control of the outer shaft diameter is performed.Based on the conducted investigations of the device being subject to this complaint, no material or manufacturing related root cause was determined.The root cause for the complaint event is most likely related to a tolerance issue with the introducer sheath used in the intervention.

Brand Name
PULSAR-18 T3 6/200/90
Common Device Name
STENT
Manufacturer (Section D)
BIOTRONIK AG, BUELACH, SWITZERLAND
ackerstrasse 6
buelach CH-81 80
CH  CH-8180
Manufacturer Contact
6024 jean road
lake oswego, OR 97035
8772459800
MDR Report Key13112551
Report Number1028232-2021-06947
Device Sequence Number14599774
Product Code NIP
UDI-Device Identifier07640130446649
UDI-Public07640130446649
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P160025
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 12/27/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/10/2024
Device Model Number430466
Device Catalogue NumberSEE MODEL NO.
Device Lot Number05215923
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/19/2021
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/27/2021
Initial Report FDA Received Date12/29/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/11/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown